Mirena Iud placement major complications

Patient

Q: Five days ago I went into get an IUD placed in me (mirena) the procedure was incredibly painful they we're working on it for 15 minutes before I had to ask them to stop since the pain was unbearable. Apparently since I've never had kids they had a hard time with my uterus and said to come back around my period cuz they think it will be softer and easier then. My question is, is there anyway to help the pain during the procedure, it was almost unbearable and I had taken ibuprofen before and after but it still was really hard to deal with and I don't think I can do it again without any type of management of the pain. Also that same night that I got it done I started feeling like I had to urinate all the time, I always have the sensation I need to go, but my bladder is empty. It was way worse the first 3 days but now it's there but not as bad. My question is could they have possibly done anything to my bladder while they we're trying to get it in? Would I be better off using a different type of birth control since it was so painful and now the bladder issue or do you think it's worth trying again? I know there's like 4 questions in this post and I thank you for answering them. -hilary

Symptoms:  Bladder issues, pain with iud placement,
Doctor

A:   Hi,
Thanks for the query.
I understand your concern.
Usually insertion of IUCD is advised around 5th or 6th day of periods as that time cervix will little bit relaxed.
In women who have not conceived this is little bit difficult because of pinpoint os.
While inserting IUCD if abrasions occurred on urethra or infective organisms introduced that can lead to urinary urgency, increased frequency etc.
The methods that could help to decrease pain are taking local anesthesia like cervical block or taking short general anesthesia etc.
The other possible options for you are progesterone only pills, combined pills, progesterone deposit injections etc.
Take care.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews